Gain a Few, Lose a Few

(sigh) Another frustrating weigh in on Saturday.  I knew the scale was not going to be my friend.  It practically growled at me when I walked in the door.  I’d made a decision, beforehand, that I was not going to get weighed.  My tighter clothing told me it was not going to be pretty.  I decided I was going to skip the scale and just go to the Weight Watchers meeting only.  Once, I got there, I guess I lost my sanity for a moment because I hopped up on the scale.  I weighed 239 pounds, which was a 2.6 pound increase from the week before.  Fortunately, I haven’t gained every week.  As a matter of fact, I’ve been on more of a rollercoaster.  Gain 3 pounds one week, lose 1 pound the following week, then gain 2 pounds the next week, then lost 1…. you get the picture.  I’m still 64 pounds lighter than my maximum of 303 pounds, but at one point I was 90 pounds lighter.  I weighed 213.

One of the most frustrating effects of meds is the weight gain.  Mine shot up like a rocket.  Was it worth it?  I’d say yes.  At 303 pounds I could have died of a heart attack, but at least I had something to live for.  Before the meds I was at a lower weight, but was living a life not worth living.

If you are just beginning to receive treatment for a mood disorder.  Don’t worry too much.  Yes, it’s true that most people gain weight after getting on the meds, however, my gain was not typical.  I don’t know of anyone, that I’m aware of, who gained as much as I did.

The good thing is that I didn’t beat myself up over it.  I shrugged my shoulders and said, “I can live with that.  I thought it was going to be much worse.”  (I had one week that I actually gained 6 pounds.)

So another week has begun and it’s time, once again, to get serious about eating healthier foods and getting in some exercise.  I’ll let you know next week how it goes.

 

 

  10 comments for “Gain a Few, Lose a Few

  1. December 5, 2013 at 04:05

    You’ll get there, Bradley! I have faith in you.

  2. Gel
    October 10, 2013 at 10:15

    I appreciate your honesty here. Tho I haven’t had the problem you speak of here, I know that talking about things that we feel bad about is an essential part of healthier living. Thanks for your courage. I hope you find a better med that doesn’t affect your weight this way. Do you know if it’s water weight?

    • Bradley
      October 10, 2013 at 12:41

      No, I wish it was water weight. in the earlier stages of finding meds that may work for me there were several that blew me up like a balloon. I haven’t been on anything that works like that in a long while.

  3. Joonie Jatho
    October 7, 2013 at 11:52

    I was told that one of the meds I’m on “could” cause weight gain. OMG did it ever! The med itself is working great and like you said, Bradley, it enabled me to have a better life. But this weigh gain is effecting my self esteem to the point that I’m embarrassed to go out in public, which also means going to meetings. =( Hopefully this will pass soon. *hugs* Thanks for sharing your ESH.

    • Bradley
      October 7, 2013 at 12:47

      It really can effect the self esteem. A few years ago I was walking down the street with my daughter when a guy in a truck passed by yelling some very obnoxious things about my weight. Fortunately my daughter couldn’t understand what he said but I was mortified. .

  4. Cat
    October 7, 2013 at 11:08

    The meds I am on can cause weight gain…. in my case, a HUGE increase. I’m not at the worrying stage just yet, but heavier now than ever. It must be incredibly difficult to be trying so hard to loose weight. As you say, at least the meds are doing us some good. Try not to be too hard on yourself.

    • Bradley
      October 7, 2013 at 12:43

      I was beating the crap out of myself, but I’ve moved past that now and am trying to be kinder to myself. Most of the time I succeed.

      • Cat
        October 8, 2013 at 09:43

        I do much the same… we can only try/practice being kinder to ourselves.

  5. October 7, 2013 at 10:25

    Hang in there…you can do it! Several years ago I gained 70 pounds on a med that stuck to me like glue. Since stopping that med…that and anxiety makes me lose any interest in food…I am down 50 pounds. Some meds just have that side effect and it takes a lot of work to keep your weight under control. We’ve all been there…keep working hard!

    • Bradley
      October 7, 2013 at 12:41

      My pdoc and I worked together in hopes that we could find a med that worked for me that didn’t cause gain. It was tough, but think now only 1 of the meds I’m taking caused gain. I can’t remember which one that is, though. Great job on the 50 pound loss.

No Comments Make Me Sad

%d bloggers like this: